When it comes to medications for children, even over-the-counter ones, administering the correct dosage is crucial. Even a bit too much of some drugs can potentially cause harm to a small, growing body.
That's why Pfizer has recalled some packages of its Children's Advil Suspension. According to the company, one lot of the liquid ibuprofen medication came with cups that were marked in increments of teaspoons even though the dosage chart on the label refers to milliliters. One teaspoon is equivalent to 5 milliliters.
The impacted lot, which was bubble-gum flavor, was distributed nationwide in May and June of this year. The medication comes in 4-ounce bottles and is designated for children from ages 2 to 11.
Pfizer issued the recall after customers reported the discrepancy on the label. The company didn't state whether it knew of any children being harmed due to an overdose of the medicine. The most common symptoms associated with an overdose of ibuprofen include a headache, nausea and vomiting, dizziness and drowsiness.
While an overdose of ibuprofen, even for a child, is likely not going to be life-threatening, the same can't be said for overdoses of other medications -- particularly some prescription drugs. That's why it's essential that the instructions as well as any items used to administer the drug, such as marked cups, are entirely accurate. If you note something that looks wrong, it's wise to report it.
If you or a loved one is harmed because of inaccurate or incomplete instructions included with any product, find out what your legal options are for seeking the compensation you need and deserve.